Arithmetic and Dynamical Degrees on Abelian Varieties
Journal de théorie des nombres de Bordeaux, Volume 29 (2017) no. 1, pp. 151-167.

Let φ:XX be a dominant rational map of a smooth variety and let xX, all defined over ¯. The dynamical degree δ(φ) measures the geometric complexity of the iterates of φ, and the arithmetic degree α(φ,x) measures the arithmetic complexity of the forward φ-orbit of x. It is known that α(φ,x)δ(φ), and it is conjectured that if the φ-orbit of x is Zariski dense in X, then α(φ,x)=δ(φ), i.e. arithmetic complexity equals geometric complexity. In this note we prove this conjecture in the case that X is an abelian variety, extending earlier work in which the conjecture was proven for isogenies.

Soit φ:XX une application rationnelle dominante d’une variété lisse et soit xX, tous deux définis sur ¯. Le degré dynamique δ(φ) mesure la complexité géométrique des itérations de φ, tandis que le degré arithmétique α(φ,x) mesure la complexité arithmétique de la φ-orbite de x. Il est connu que α(φ,x)δ(φ), et il est conjecturé que si la φ-orbite de x est Zariski dense dans X, alors α(φ,x)=δ(φ). Dans cette note, nous prouvons cette conjecture dans le cas où X est une variété abélienne, étendant des travaux antérieurs où la conjecture a été prouvée pour les isogénies.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/jtnb.973
Classification: 37P30, 11G10, 11G50, 37P15
Keywords: dynamical degree, arithmetic degree, abelian variety
Silverman, Joseph H. 1

1 Mathematics Department, Box 1917 Brown University, Providence, RI 02912, USA
@article{JTNB_2017__29_1_151_0,
     author = {Silverman, Joseph H.},
     title = {Arithmetic and {Dynamical} {Degrees} on {Abelian} {Varieties}},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {151--167},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {29},
     number = {1},
     year = {2017},
     doi = {10.5802/jtnb.973},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/jtnb.973/}
}
TY  - JOUR
AU  - Silverman, Joseph H.
TI  - Arithmetic and Dynamical Degrees on Abelian Varieties
JO  - Journal de théorie des nombres de Bordeaux
PY  - 2017
SP  - 151
EP  - 167
VL  - 29
IS  - 1
PB  - Société Arithmétique de Bordeaux
UR  - http://archive.numdam.org/articles/10.5802/jtnb.973/
DO  - 10.5802/jtnb.973
LA  - en
ID  - JTNB_2017__29_1_151_0
ER  - 
%0 Journal Article
%A Silverman, Joseph H.
%T Arithmetic and Dynamical Degrees on Abelian Varieties
%J Journal de théorie des nombres de Bordeaux
%D 2017
%P 151-167
%V 29
%N 1
%I Société Arithmétique de Bordeaux
%U http://archive.numdam.org/articles/10.5802/jtnb.973/
%R 10.5802/jtnb.973
%G en
%F JTNB_2017__29_1_151_0
Silverman, Joseph H. Arithmetic and Dynamical Degrees on Abelian Varieties. Journal de théorie des nombres de Bordeaux, Volume 29 (2017) no. 1, pp. 151-167. doi : 10.5802/jtnb.973. http://archive.numdam.org/articles/10.5802/jtnb.973/

[1] Bellon, Marc P.; Viallet, Claude Michel Algebraic entropy, Comm. Math. Phys., Volume 204 (199) no. 2, pp. 425-437 | DOI

[2] Dinh, Tien-Cuong; Nguyên, Viêt-Anh Comparison of dynamical degrees for semi-conjugate meromorphic maps, Comment. Math. Helv., Volume 86 (2011) no. 4, pp. 817-840 | DOI

[3] Dinh, Tien-Cuong; Nguyên, Viêt-Anh; Truong, Tuyen Trung On the dynamical degrees of meromorphic maps preserving a fibration, Commun. Contemp. Math., Volume 14 (2012) no. 6, 1250042, 18 pages | DOI

[4] Ghioca, Dragos; Scanlon, Thomas Density of orbits of endomorphisms of abelian varieties (2014) (http://arxiv.org/abs/1412.2029)

[5] Guedj, Vincent Ergodic properties of rational mappings with large topological degree, Ann. Math., Volume 161 (2055) no. 3, pp. 1589-1607 | DOI

[6] Hartshorne, Robin Algebraic Geometry, Graduate Texts in Mathematics, 52, Springer-Verlag, New York, 1977, xvi+496 pages

[7] Hindry, Marc; Silverman, Joseph H. Diophantine Geometry: An Introduction, Graduate Texts in Mathematics, 201, Springer-Verlag, New York, 2000, xiii+558 pages

[8] Kawaguchi, Shu; Silverman, Joseph H. Examples of dynamical degree equals arithmetic degree, Michigan Math. J., Volume 63 (2014) no. 1, pp. 41-63 | DOI

[9] Kawaguchi, Shu; Silverman, Joseph H. Dynamical canonical heights for Jordan blocks, arithmetic degrees of orbits, and nef canonical heights on abelian varieties, Trans. Amer. Math. Soc., Volume 368 (2016) no. 7, pp. 5009-5035 | DOI

[10] Kawaguchi, Shu; Silverman, Joseph H. On the dynamical and arithmetic degrees of rational self-maps of algebraic varieties, J. Reine Angew. Math., Volume 713 (2016), pp. 21-48

[11] Lang, Serge Fundamentals of Diophantine Geometry, Springer-Verlag, New York, 1983, xviii+370 pages

[12] Mumford, David Abelian Varieties, Tata Institute of Fundamental Research Studies in Mathematics, 5, London: Oxford University Press, 1970, viii+242 pages

[13] Silverman, Joseph H. Dynamical degree, arithmetic entropy, and canonical heights for dominant rational self-maps of projective space, Ergodic Theory Dynam. Systems, Volume 34 (2014) no. 2, pp. 647-678 | DOI

Cited by Sources: